Strange lumps, maybe mucin, pics added

Hi, I've been taking 200 mcg thyroxine and 40 mcg t3. I've just started supplementing with b12, ferritin, b vitamins and magnesium.

I feel fine although struggle to lose weight but my main concern is strange lumps around ankles, inside of elbows, back of knees, below knees! I'm convinced it's mucin but dr dismissed this and had no idea what was causing it! It is also symmetrical which is strange. Has anybody managed to rid themselves of mucin? I'll try and post some pics of my embarrassing feet!

I'm thinking of trying NDT.. Could somebody kindly private message me where I could purchase this please.

Thank you. Paula

14 Replies

oldestnewest
  • Doubt if many doctors know what mucin is. As for 'getting rid' of it, sometimes that's just not possible. I think it depends how long you've been hypo. I have managed to reduce it on certain occasions - when I was on hyper swings, and once when I was on very strong diuretics, but it always came back. Of course, being optimal helps.

    You're on a very high dose of thyroid hormone replacement. Have you got copies of your labs you can share? Did you have your vit B12 and ferritin tested before starting supplements? Have you got the results? You might have some sort of absorption problem going on, in which case you would need to look to your gut. But some numbers and ranges would help members to advise. :)

  • Thank you for your reply. My most recent blood tests were in March.

    Tsh.

  • Thank you for your reply. My recent blood results were taken in March.

    Tsh. <0.05. (0.40-4.00)

    Ft4 19. (10-20)

    Ft3 5.4 ( 2.8 - 6.8)

    Vitamin D3 99nmol/L. (<49)

    Serum iron 11. (10-33)

    Transferrin ibc. 52 (45-70)

    Transferrin saturation 21% (16-50)

    Serum ferritin assay. 67 ug/L. (20-290)

    Serum vitamin b12 assay. 241. (162-811)

    Halo TC assay 60. (<35)

    Serum folate assay. 32.8. 8.4-55.0)

    I have hashimotos and diagnosed about 5 years ago but feel like I've had it since birth of my youngest son nearly 9 years ago.

    Really want these lumps to disappear !

    Thanks for your help. Paula

  • Yes, well, we all want that!

    As you have Hashi's, have you tried going gluten-free? That could help by lowering the antibodies. It is perfectly possible that you've had Hashi's for a long time before symptoms drove you to the doctors to get diagnosed.

    Your FT3 is quite low, considering how much hormone you're taking. And a couple of your nutrients are too low. I think there's some sort of absorption problem going on there. Do you have gut problems? If so, gluten-free could help.

    Your ferritin could do with coming up a bit, it would be a good idea to supplement that. And your B12 is dangerously low. Has your doctor seen that result? Has he considered testing you for Pernicious Anemia, and giving you B12 injections?

  • Thanks greygoose, I've been trying to go gluten free for the last 2 weeks and I must say the bloating of my stomach isn't as bad and I'm not getting heartburn as much!

    My dr said all my ranges were good apart from my tsh being suppressed..

    I specifically asked for b12 testing because I said my feet ache and hurt constantly and he said its come back fine!

    Thanks again for taking time to reply. Paula

  • Ah, no, you can never accept 'fine' as a response when dealing with hypo stuff. It's an opinion, his opinion, and likely to be wrong. You must always insist on getting the numbers. It could be right on the bottom line, but he will still think it's 'fine' because he knows nothing about it.

    Your B12 is much too low. Anything under 500 will cause irreparable neurological damage. The Japanese range starts at 500! Optimal is 1000. So, you really, really need to supplement that urgently. Take 5000 mcg sublingual methylcobalamin daily. You will find it on Amazon by Jarrow or Solgar. With that you should take a B complex, to keep the Bs balanced. Get one with methylfolate, by Thorne, or now.

    That low B12 is probably causing a lot of symptoms, so the sooner you start treating it, the better.

    There is absolutely no reason to worry about a suppressed TSH if your FT3 is in range. And your FT3 shows room for improvement. As you still have symptoms, an increase in dose would be in order.

    The TSH only stimulates the thyroid gland. If your dose is optimal, then you don't need it. It also initiates conversion, but as you're taking T3 direct, you don't need it for that, either. It has no effect on bones or the heart, as doctors think!

  • Thank you greygoose for taking the time to reply, I really appreciate your advice. I've gone and ordered some thyroid s today to see if that will help me. I'm already taking sublingual 5000mcg b12 and sustained release b complete tablets, it's been only 2 weeks so will see how I progress, in the meantime whilst I'm waiting for the thyroid s I will up my t3.

    Thanks again for your valuable time in replying. Paula

  • OK, but you do realise that you are taking a largish dose of T3 already. And the T4/T3 ratio of your dose is not at all what you'll find in Thyroid S. Which means that you will either have to take a reduction in dose, or take a huge dose of Thyroid S to get the same amount of T3, which will probably mean that you'll be taking too much T4.

    It would be interesting to see your labs before you added the T3, to see how you were converting - if you have them. :)

  • Hmmmm I know, my dose seems so much higher than what I see on this site!

    When I was first diagnosed I went to dr because I put on so much weight and was hardly eating anything! Same as everyone else! My joints ached, I was cold, I slept all the time! When I went to get results the dr told me I was overactive!! I saw an endocrinologist in uk and he said wait and see what happens to thyroid and I did, went back 2 weeks later and was under active, I was on thyroxine for about 2 weeks and endo told me about this site, I read a lot and asked endo for t3, he said I didn't need it but I said I wanted to try it, been on it ever since, so no results really when just on thyroxine. Sorry for rambling lol!

    Maybe I could take thyroid s and t3?

  • You could. Or, maybe you could take T3 only. It's all a matter of trial and error, anyway. Just beware of taking too much T4 with your T3, because you don't need that much.

    It's not a question of being on a high dose. I take 75 mcg T3 only. You need what you need. Perhaps be both have some degree of hormone resistance, as Sandy says. But what is not good is having too much T4 sloshing around unconverted. So, you're going to have to work out the equivalent of your present dose to start with, when you change to Thyroid S.

    The reason you went from hyper to hypo is because you have Hashi's. That's what it does. :)

  • Thanks again greygoose, will take your advice on board. Paula😀

  • T3 is the active thyroid hormone which controls the metabolism and therefore the symptoms. Your Free T3 is above the mid point of the normal range so you should not have hypothyroid symptoms.

    As you are still having symptoms one possible cause is Impaired Sensitivity to Thyroid Hormone (more often known as Thyroid Hormone Resistance). It is genetic and requires very high T3 levels in the body to overcome the resistance.

    If there are other family members with fibromyalgia, CFS, ME, Coeliac Disease, MS, Heart Disease, thyroid or depression this would further support this.

  • Thank you for your reply Sandy12.

    My mum has hashimotos and rheumatoid arthritis and in her side there is a strong line of thyroid problems.

    Here is my recent blood results from March. Thank you.

    Tsh. <0.05. (0.40-4.00)

    Ft4 19. (10-20)

    Ft3 5.4 ( 2.8 - 6.8)

    Vitamin D3 99nmol/L. (<49)

    Serum iron 11. (10-33)

    Transferrin ibc. 52 (45-70)

    Transferrin saturation 21% (16-50)

    Serum ferritin assay. 67 ug/L. (20-290)

    Serum vitamin b12 assay. 241. (162-811)

    Halo TC assay 60. (<35)

    Serum folate assay. 32.8. 8.4-55.0)

    I have hashimotos and diagnosed about 5 years ago but feel like I've had it since birth of my youngest son nearly 9 years ago.

    Really want these lumps to disappear !

    Thanks for your help. Paula

    Reply

  • I will send you a personal message about this.

You may also like...